Quite a bit will depend on how much time has elapsed from the last time you had methadone
to the first time you use the Buprenorphine
. Methadone has a crazy long half life, and I believe the recommended wait is something like 5 days. I am not certain about that figure, however you might be able to UTFSE
and get a better idea.
Another factor to take into consideration will be the amount of Buprenorphine you start out with at first. In my personal experience, low doses of Buprenorphine (at or below 3 mg.) does not effect the further use of other opiates
, nor did it cause precipitated withdrawal
syndrome. While I have never taken it with methadone, I have
taken it with both Oxycodone
. Obviously, higher doses will lead to the effect that you are concerned about, but the numbers vary widely. I have seen it indicated that dosages as low as 4 mg. will lead to antagonist effects and have seen others indicate that dosages as high as 32 mg. were taken before such effects occurred. Personally, I would tend to believe the lower number, but I have no information that has been peer-reviewed or which would scientifically prove or support such a belief. It's just a "hunch", if you will. One could probably UTFSE and find further information on this subject.
I would try to hold out as long as possible, with the ultimate goal of not using the subs at all, but then again, I just finished my nightmare!